Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 50, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 27, 2018, 8:41 AM CST for Allen Parish, Evangeline Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 8:41 AM CST (14:41 UTC)
- Expired
- Dec 27, 2018, 9:03 AM CST
- In force
- 22 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Allen Parish, LA, Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 61 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 3:43 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 497 m²/s²
- 0-3 km storm-relative helicity
- 738 m²/s²
- Significant tornado parameter
- 4.5
- Supercell composite
- 17.5
The text
As transmitted.
339
WFUS54 KLCH 271441 RRA
TORLCH
LAC003-039-271515-
/O.NEW.KLCH.TO.W.0050.181227T1441Z-181227T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
841 AM CST THU DEC 27 2018
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southwestern Evangeline Parish in central Louisiana...
East central Allen Parish in southwestern Louisiana...
* Until 915 AM CST.
* At 841 AM CST, a severe thunderstorm capable of producing a tornado
was located near Oberlin, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oberlin around 850 AM CST.
Bond around 905 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3060 9286 3069 9287 3078 9254 3058 9253
TIME...MOT...LOC 1441Z 263DEG 27KT 3065 9283
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
251 follow-up statement
833
WWUS54 KLCH 271503
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
903 AM CST THU DEC 27 2018
LAC003-039-271513-
/O.CAN.KLCH.TO.W.0050.000000T0000Z-181227T1515Z/
Evangeline LA-Allen LA-
903 AM CST THU DEC 27 2018
...THE TORNADO WARNING FOR SOUTHWESTERN EVANGELINE AND EAST CENTRAL
ALLEN PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 AM CST for central and
southwestern Louisiana.
LAT...LON 3060 9286 3069 9287 3078 9254 3058 9253
TIME...MOT...LOC 1502Z 263DEG 27KT 3067 9263
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 27, 5:12 AM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Dec 27, 5:12 AM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
512 AM CST Thu Dec 27 2018
.DISCUSSION...
A squall line extends from northwest Louisiana southwest to the
central Texas coast this morning. This line is producing copious
amounts of rains along with lightning ahead of the first front
that is projected through the region today. The storm system is
being enhanced by warm gulf moisture spilling in from the gulf as
dew points are running in the upper 60s. Winds at 850 are around
45 knots with CAPE approaching 950 j/kg.The LFC and LCL remain
just off surface with helicity from sfc to 2 km 216 m2/s2 and
precip water above 1.50 inches. The strongest mid-level support
still lies back to the northwest somewhat at this time. There is a
Tornado Watch posted for all of southeast Texas and southwest
Louisiana with the watch extending into south central Louisiana at
this time. This will be in effect until 11 am. In addition winds
remain brisk over the coastal counties and parishes ahead of the
front and a Wind Advisory has been extended till noon today. The
storm line is moving slowly and is going to produce copious
amounts to rainfall with most locations receiving around two
inches of rainfall with isolated amounts above four inches where
storms train for several hours.
The frontal activity is expected to push on through southeast
Texas and southwest Louisiana by later this afternoon but looks
to become hung up over southeast Louisiana and extend into
Mississippi. Friday looks to be the only day where rain activity
will be at a minimum but rains will again develop over the
weekend and into next week. Storms are expected to taper off by
Monday with the next frontal passage towards the middle of the
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 46 62 45 / 100 20 10 20
LCH 73 51 65 50 / 90 20 10 20
LFT 74 54 65 52 / 90 70 20 20
BPT 72 49 66 51 / 100 20 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until noon CST today for LAZ041>045-052>055-073-
074.
Coastal Flood Advisory until 8 AM CST this morning for LAZ073-
074.
TX...Wind Advisory until noon CST today for TXZ215-216.
Coastal Flood Advisory until 8 AM CST this morning for TXZ215.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ452-455-
472-475.
Gale Warning until 6 AM CST early this morning for GMZ450-452-
455-470-472-475.
Small Craft Advisory until 3 PM CST this afternoon for GMZ450-
470.
Small Craft Exercise Caution from 3 PM CST this afternoon
through this afternoon for GMZ450-470.
Small Craft Advisory until 8 AM CST this morning for GMZ430-432-
435.
Small Craft Exercise Caution from 8 AM this morning to 3 PM CST
this afternoon for GMZ430-432.
Small Craft Exercise Caution from 8 AM CST this morning through
this afternoon for GMZ435.
&&
PUBLIC...19Hazardous weather outlook, Dec 27, 4:32 AM CST, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 432 AM CST Thu Dec 27 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 432 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Strong thunderstorms will rumble through southeast Texas and southwest Louisiana this morning. A Tornado Watch has been posted until 11 am. Storm activity is expected to taper off over southeast Texas and southwest Louisiana this afternoon but will continue in south central Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Tomorrow will see a break in the rains but rains return on Saturday and Sunday and into the first part of next week. As a result of the rains look for the rivers to rise with some locations moving into flood. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-281045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 432 AM CST Thu Dec 27 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Very windy in the coastal waters with Gale Force winds possible through 6 am and then a Small Craft Advisory has been posted into the afternoon hours. Seas will start out 7 to 10 feet and slowly fall into the afternoon hours as winds begin to relax. Storms will continue in the coastal waters of south central Louisiana into the evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Things will settle a bit on Friday with winds picking back up on Saturday into Sunday. Look for storms continuing in the coastal waters over the weekend. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Dec 27, 6:13 AM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
613 AM CST THU DEC 27 2018
TXZ180-201-215-216-259>262-271300-
Orange TX-Jefferson TX-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
613 AM CST THU DEC 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
SOUTHEASTERN TYLER...SOUTHERN NEWTON...HARDIN...NORTHWESTERN ORANGE
AND SOUTHEASTERN JASPER COUNTIES UNTIL 700 AM CST...
At 612 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Magnolia Springs to Nome. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Lumberton, Vidor, Silsbee, Newton, Kirbyville,
Kountze, Sour Lake, Nome, Evadale, Call, Fred, Buna, Bevil Oaks,
China, Rose City, Pine Forest, Lakeview and Weiss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1100 AM CST for west central
Louisiana...and southeastern Texas.
LAT...LON 3078 9418 3097 9355 2999 9404 2993 9444
3011 9445 3011 9459
TIME...MOT...LOC 1212Z 254DEG 23KT 3073 9409 3001 9444
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 8:05 PM CST | Gale Warning | LCH | 10 hr | |
| Dec 26, 8:05 PM CST | Small Craft Advisory | LCH | 33 hr | |
| Dec 27, 6:38 AM CST | Tornado Warning | LCH | Rapides, Vernon | 37 min |
| Dec 27, 7:11 AM CST | Tornado Warning | LCH | Vernon | 34 min |
| Dec 27, 7:11 AM CST | Tornado Warning | LCH | Calcasieu | 34 min |
| Dec 27, 7:37 AM CST | Tornado Warning | LCH | Calcasieu | 19 min |
| Dec 27, 8:30 AM CST | Severe Thunderstorm Warning | LCH | Allen, Calcasieu, Jefferson Davis | 30 min |
| Dec 27, 8:36 AM CST | River Flood Warning | LCH | Calcasieu | 12 hr |
| Dec 27, 8:41 AM CST | Tornado Warning | LCH | Allen, Evangeline, Rapides | 34 min |
| Dec 27, 9:00 AM CST | Coastal Flood Advisory | LCH | Cameron | 7 hr |
| Dec 27, 9:14 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Rapides | 31 min |
| Dec 27, 9:28 AM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 32 min |
| Dec 27, 9:36 AM CST | Areal Flood Advisory | LCH | Acadia, Allen, Avoyelles, Calcasieu, Evangeline, Iberia and 6 more | 5 hr |
| Dec 27, 9:42 AM CST | Tornado Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 33 min |
| Dec 27, 9:55 AM CST | Flash Flood Warning | LCH | Acadia, Calcasieu, Evangeline, Jefferson Davis | 3 hr |
| Dec 27, 9:57 AM CST | Flash Flood Warning | LCH | Avoyelles, Rapides | 3 hr |
| Dec 27, 10:14 AM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 31 min |
| Dec 27, 10:21 AM CST | Flash Flood Warning | LCH | Acadia | 2 hr |
| Dec 27, 11:03 AM CST | Flash Flood Warning | LCH | Saint Landry | 3 hr |
| Dec 27, 11:22 AM CST | Flash Flood Warning | LCH | Lafayette, Vermilion | 3 hr |
| Dec 27, 12:07 PM CST | Flash Flood Warning | LCH | Vermilion | 113 min |
| Dec 27, 12:50 PM CST | Flash Flood Warning | LCH | Iberia, Saint Martin | 3 hr |
| Dec 27, 1:49 PM CST | River Flood Warning | LCH | Lafayette, Vermilion | 69 hr |
| Dec 27, 2:10 PM CST | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 4 days |
| Dec 27, 2:10 PM CST | River Flood Warning | LCH | Beauregard | 4 days |
| Dec 27, 2:10 PM CST | River Flood Warning | LCH | Allen | 4 days |
| Dec 27, 2:46 PM CST | Areal Flood Advisory | LCH | Saint Martin, St. Mary | 119 min |
| Dec 27, 3:23 PM CST | Flash Flood Watch | LCH | Lafayette, Saint Landry, Saint Martin | 18 hr |
| Dec 27, 4:46 PM CST | Areal Flood Advisory | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.